Sometimes it feels like one thing piled on top of another.
So last week I had noticeable blood in my urine. I immediately went to my PCP to have some tests run...obviously there was blood in my urine, and we're still waiting for the stupid cultures to get back, but all signs pointed to a UTI, so it seemed prudent to get me on antibiotics ASAP to clear it up before it got to my kidneys.
I went on Cipro for 3 days (500mg 2x a day) and the blood cleared up over the weekend. Since today was a holiday I was unable to go to my Dr.s's office to do another urine sample to see if in fact everything is ok, no blood in the urine, etc.
In the interim I have developed these massive muscle aches, especially in my calves and quads. Of course Cipro can cause all sorts of muscle and tendon problems so now I'm all sorts of terrified. I stopped the Cipro at 1am on Sunday, so I'm hoping this is just some residual nonsense that will right itself quickly. Of course, when I was trying to poke around online for some information regarding Cipro/muscle pain I was greeted by a ton of sites claiming Cipro ruined their lives, calls for class action lawsuits, calls for the product to be taken off the market...really heartening stuff to say the least.
The worst was today though, during a driving lesson, my right leg cramped up so badly I had to stop. In addition to that, the pain/anxiety about the pain set off a minor mast cell storm/degranulation/whatever and I began experiencing a lot of GI pain. Obviously those of you with masto know what the unpleasant outcome of that was. I've felt out of sorts all day since it happened. To be honest, this was my first driving lesson after the accident so I was starting off nervous to begin with...the leg cramping and thoughts of black box labels just exacerbated everything.
Hopefully tomorrow I can get in touch with my PCP to see if this leg stuff is normal, what I can do to prevent further injury, and find out what the hell was up with the possible UTI.
In the future I don't think I'll take cipro again unless it is totally necessary. I've just read too many horror stories, have felt terrible since taking it, and am concerned about the long term side effects. In general I am very leery of all medication, but this seems somewhat valid.
In other news, this week my partner is traveling to Minnesota for the annual TMS conference. I will not be joining them since a) I don't like flying b) I don't feel well c) I don't want to go to Minnesota. Hopefully they will come back with some excellent information.